Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 55, NWS JSJ

May 4, 2025

NWS JSJ issued this flash flood warning at May 4, 2025, 2:13 PM CDT. It was in force for 92 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2025, 2:13 PM CDT (19:13 UTC)
Expired
May 4, 2025, 3:45 PM CDT
In force
92 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 71 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 2:48 PM CDTFLASH FLOOD7 W Adjuntas, PRBroadcast media shared through social media rapid floodwaters over a bridge next to Cancha Guayo in the Castaner area between Adjuntas and Lares.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

888 
WGCA52 TJSJ 041913
FFWSJU
PRC001-059-111-113-153-042215-
/O.NEW.TJSJ.FF.W.0055.250504T1913Z-250504T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
313 PM AST Sun May 4 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Adjuntas in Puerto Rico...
  Northeastern Guayanilla in Puerto Rico...
  Penuelas in Puerto Rico...
  Northern Ponce in Puerto Rico...
  Yauco in Puerto Rico...

* Until 615 PM AST.

* At 313 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1815 6692 1814 6686 1816 6685 1817 6683
      1819 6684 1823 6683 1823 6680 1824 6680
      1825 6678 1823 6676 1822 6669 1817 6666
      1815 6668 1816 6665 1815 6663 1817 6659
      1815 6655 1813 6656 1804 6654 1805 6690

FLASH FLOOD...RADAR INDICATED

$$

CVB
1 follow-up statement
657 
WGCA72 TJSJ 042045
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
445 PM AST Sun May 4 2025

PRC001-059-111-113-153-042055-
/O.CAN.TJSJ.FF.W.0055.000000T0000Z-250504T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adjuntas PR-Guayanilla PR-Penuelas PR-Ponce PR-Yauco PR-
445 PM AST Sun May 4 2025

...FLASH FLOOD WARNING FOR ADJUNTAS, NORTHEASTERN GUAYANILLA, 
PENUELAS, NORTHERN PONCE AND YAUCO HAS BEEN REPLACED WITH A FLOOD 
ADVISORY...

&&

LAT...LON 1815 6692 1814 6686 1816 6685 1817 6683
      1819 6684 1823 6683 1823 6680 1824 6680
      1825 6678 1823 6676 1822 6669 1817 6666
      1815 6668 1816 6665 1815 6663 1817 6659
      1815 6655 1813 6656 1804 6654 1805 6690

$$

CVB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 4, 1:13 PM CDT, 1 hour earlier.

Area forecast discussion, May 4, 1:13 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service San Juan PR
213 PM AST Sun May 4 2025

.SYNOPSIS...

A slight improvement in weather conditions is forecast for
tomorrow into Tuesday. Another upper-level feature will move into
the local islands, increasing instability from late Tuesday into
Wednesday.

&&

.SHORT TERM... Tonight through Tuesday...

A stale morning prevailed across Puerto Rico and the U.S. Virgin
Islands, with partly cloudy skies for most of the east side and
clear skies for the half west of PR. Cloudiness developed across
the western interior in the early morning hours when showers were
noted across some interior municipalities around Aibonito and
Cayey. Shower activity extended along the rest of the mountain
municipalities affecting Aibonito, Cayey, Naranjito and
northwestern sections as well. Rainfall accumulation so far range
from 1 to 3 inches. Daytime temperatures remained in the upper
80s along the coastal areas and in the upper 70s to lower 80s
along the mountains.

A moist and moderately unstable weather pattern will continue to
affect Puerto Rico and the U.S. Virgin Islands through Tuesday.
For Monday, precipitable water values will remain between 1.5 and
1.7 inches, which is near to slightly above normal. This will
support periods of isolated to scattered passing showers during
the early morning hours, especially across the U.S. Virgin Islands
and the eastern slopes of Puerto Rico. In the afternoon, the
combination of diurnal heating, lingering mid-level moisture, and
modest instability will favor the development of scattered showers
and isolated thunderstorms, mainly across the interior and western
municipalities of Puerto Rico. Elevated relative humidity values
in the 700–500 mb layer will support convective activity and
localized rainfall accumulations. Isolated urban and small stream
flooding cannot be ruled out in areas of persistent rainfall.

By Tuesday, model guidance suggests a shift in the synoptic
pattern as the upper-level trough (500 to 250 mb) continues to
move eastward into the central Atlantic. This will place the local
islands under the subsident, more stable side of the feature. As
a result, conditions aloft are expected to gradually stabilize,
with decreasing relative humidity values and a downward trend in
precipitable water content. Despite this, the combination of
daytime heating and sea breeze convergence will still result in
afternoon shower development, particularly across interior and
western Puerto Rico. However, overall coverage and intensity of
rainfall is expected to be lower than Monday. Winds at the surface
and 925 mb will become lighter and more southeasterly as the
pressure gradient weakens, further supporting localized
convergence zones that could still trigger brief showers.

.LONG TERM...Wednesday through Sunday...
from previous discussion...

A low pressure system north of the area will promote east to
northeasterly winds trough the first half of the long term period.
However, winds are expected to shift from the southeast as the
low pressure migrates westwards over the Atlantic. The latest
model guidances have been consistent with previous model runs on
the entrance of a relatively drier airmass into the region,
promoting stable conditions over the islands. The precipitable
water content (PWAT) will remain within normal climatological
values of 1.6 to 1.8 inches through much of the forecast period.
Nonetheless, at the 500 mb level the temperatures will drop into
-9 to -10 degrees Celsius suggesting the potential to support
convective activity during the afternoon hours over the islands.

Under the aforementioned pattern, typical seasonal weather
conditions are anticipated with sunny to partly cloudy mornings
across Puerto Rico and the U.S. Virgin Islands. Then, followed by
afternoon convective activity over portions of central and western
Puerto Rico each afternoon. With the rainfall activity from previous
days/weeks, it is important to remember to stay weather alert due to
above-normal streamflows and saturated soils that may result in
localized flooding across portions of Puerto Rico. The 925 mb
temperatures will remain at normal or below-normal values during the
week. Highs are anticipated in the low to mid 80s across the
coastal and urban areas, and in the mid to upper 70s.

&&

.AVIATION...

(18Z)
SHRA/TSRA will induce MVFR and briefly IFR conditions along most
of the TAF sites at around 04/18Z to 04/23Z. This conditions will
result in lower ceilings and reduction in VIS. Winds will
continue from the E-SE from 0 to 3 KM, diminishing at 8 knots
from 04/23Z. VCSH are possible across TIST and TISX during the
night hours.

&&

.MARINE...

A broad surface high pressure extending from the western into the
Central Atlantic, in combination with an induced surface trough
just northeast of the region, will result in a steady easterly
wind flow across the local waters. Therefore, seas will remain
between 3 to 5 feet with winds up to 15 knots. Thunderstorms
activity is expected along the local waters for tonight resulting
in higher seas.

&&

.BEACH FORECAST...

There is a moderate risk of rip currents for the beaches of Puerto
Rico from Aguadilla to Fajardo. Beachgoers must exercise caution
due to possible life- threatening rip currents along the surf zone
and stay weather alert. The rip current risk is still expected to
gradually decrease by early this week.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch until 8 PM AST this evening for PRZ001>013.

VI...None.
AM...None.
&&

SHORT TERM, AVIATION & MARINE...LIS
LONG TERM....GRS
Hazardous weather outlook, May 4, 4:31 AM CDT, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
531 AM AST Sun May 4 2025

AMZ711>745-PRZ001>013-050945-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
531 AM AST Sun May 4 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms, particularly
across the interior. Be prepared to stop all outdoor activities
and seek shelter if storms develop.

.Excessive Rainfall...Life-threatening flash flooding, which may
enter structures and cut off neighborhoods, especially in flood-
prone areas across the interior and mountain areas. Elsewhere,
prepare for ponding of water on roads and in poorly drained areas,
and flooding in urban areas, roads, small streams, and washes.
Stay alert for rising water.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the north-acing beaches. Isolated
stronger rip currents may occur elsewhere, especially near piers,
jetties, and channels.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorm development is expected each afternoon for the rest
of the period, mainly over the central portions of Puerto Rico.
The flood threat will be mainly elevated. A moderate rip current
risk will prevail across the north facing beaches of the islands
through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-050945-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
531 AM AST Sun May 4 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms, particularly across the
surrounding waters Stay alert and be prepared to take shelter if
storms develop.

.Excessive Rainfall...Ponding of water in roads and poorly
drained areas, particularly across portions of St Croix. There is
a low chance of localized urban and small streams flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Showers and thunderstorms are expected across the local area once
again by midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Special weather statement, May 4, 1:02 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service San Juan PR
202 PM AST Sun May 4 2025

PRZ008>010-041900-
Northwest PR-Mayaguez and Vicinity PR-Western Interior PR-
202 PM AST Sun May 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MUNICIPALITIES
THROUGH 300 PM AST...

At 202 PM AST, Doppler radar was tracking a strong thunderstorm near
Hato Arriba, or near Las Marias, moving northwest at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.

&&

LAT...LON 1833 6690 1816 6693 1820 6715 1828 6719
      1830 6724 1835 6727 1837 6727 1838 6721
      1842 6716 1849 6717 1851 6714 1851 6712
TIME...MOT...LOC 1802Z 131DEG 6KT 1833 6709

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CVB
Local storm report, May 4, 1:33 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
233 PM AST Sun May 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     Landslide        1 ESE Aguas Buenas      18.26N 66.09W
05/04/2025                   Aguas Buenas       PR   County Official

            A county official reported via social media
            a landslide with power lines obstructing the
            PR-156, between Ecomaxx gas sation and the
            Urban Professional High School. The road is
            impassable, and authorities proceeded to
            close the area.

&&

YZR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:24 PM CDTSpecial Marine WarningJSJ2 hr
May 3, 9:18 PM CDTAreal Flood WarningJSJ5 hr
May 3, 11:20 PM CDTAreal Flood AdvisoryJSJ3 hr
May 4, 11:20 AM CDTAreal Flood AdvisoryJSJ5 hr
May 4, 11:22 AM CDTAreal Flood AdvisoryJSJ94 min
May 4, 11:34 AM CDTAreal Flood AdvisoryJSJ3 hr
May 4, 11:45 AM CDTAreal Flood AdvisoryJSJ16 min
May 4, 12:01 PM CDTFlash Flood WarningJSJ3 hr
May 4, 12:12 PM CDTAreal Flood AdvisoryJSJ42 min
May 4, 12:16 PM CDTAreal Flood AdvisoryJSJ3 hr
May 4, 12:25 PM CDTFlash Flood WarningJSJ3 hr
May 4, 12:25 PM CDTFlash Flood WarningJSJ3 hr
May 4, 12:52 PM CDTAreal Flood AdvisoryJSJ3 hr
May 4, 12:52 PM CDTFlash Flood WarningJSJ3 hr
May 4, 1:02 PM CDTSpecial Weather StatementJSJ58 min
May 4, 1:24 PM CDTAreal Flood AdvisoryJSJ3 hr
May 4, 1:51 PM CDTAreal Flood AdvisoryJSJ3 hr
May 4, 1:57 PM CDTAreal Flood AdvisoryJSJ18 min
May 4, 2:49 PM CDTAreal Flood AdvisoryJSJ116 min
May 4, 3:45 PM CDTAreal Flood AdvisoryJSJ67 min
May 4, 3:48 PM CDTAreal Flood AdvisoryJSJ95 min
May 4, 3:50 PM CDTAreal Flood AdvisoryJSJ93 min
May 4, 5:20 PM CDTAreal Flood WarningJSJ6 hr
May 4, 5:46 PM CDTAreal Flood WarningJSJ6 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.